Alert archive / Nebraska / Areal Flood Advisories in 2021

Areal Flood Advisory 2, NWS North Platte, NE

February 10, 2021Garden County, Keith County, Nebraska

NWS North Platte, NE issued this areal flood advisory at Feb 10, 2021, 6:08 AM MST for Garden County, Keith County, Nebraska. It was in force for 106 min.

The area

The outline as issued.

The facts

Issued
Feb 10, 2021, 6:08 AM MST (13:08 UTC)
Expired
Feb 10, 2021, 7:54 AM MST
In force
106 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -129 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-129 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WGUS83 KLBF 101308
FLSLBF

Flood Advisory
National Weather Service North Platte NE
608 AM MST Wed Feb 10 2021

.An ice jam has formed on the North Platte river near Lewellen. .

NEC069-101-151200-
/O.NEW.KLBF.FA.Y.0002.210210T1308Z-210215T1200Z/
/00000.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.UU/
Garden NE-Keith NE-
608 AM MST Wed Feb 10 2021

The National Weather Service in North Platte has issued a

* Flood Advisory for Poor Drainage Areas for...
  An Ice Jam in...
  Northwestern Keith County in southwestern Nebraska...
  Southeastern Garden County in the panhandle of Nebraska...

* Until 500 AM MST Monday.

* At 608 AM MST, gauge reports on the North Platte river near 
  Lewellen indicated an ice jam. Overflowing poor drainage areas 
  will cause minor flooding near the advisory area.

Some locations that will experience flooding include...
  Lewellen, Ash Hollow State Historical Park, Clear Creek State 
  Wildlife Management Area, Ruthon and Eagle Gulch Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The ice jam will cause flooding of small creeks and streams, country 
roads, farmland, and other low lying spots.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

CDC
1 follow-up statement
915 
WGUS83 KLBF 101454
FLSLBF

Flood Advisory
National Weather Service North Platte NE
754 AM MST Wed Feb 10 2021

NEC069-101-101504-
/O.CAN.KLBF.FA.Y.0002.000000T0000Z-210215T1200Z/
/00000.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.UU/
Garden NE-Keith NE-
754 AM MST Wed Feb 10 2021

...FLOOD ADVISORY FOR AN ICE JAM IS CANCELLED FOR NORTHWESTERN KEITH 
AND SOUTHEASTERN GARDEN COUNTIES...

Ice jam flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

Roberg

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this areal flood advisory went out at Feb 10, 4:49 AM MST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 10, 4:49 AM MST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
549 AM CST Wed Feb 10 2021

.SHORT TERM...(Today through Thursday)
Issued at 334 AM CST Wed Feb 10 2021

A highway weather camera in South Dakota about 15 miles north of
Valentine indicates light accumulating snowfall. Radar and Satellite
suggest this area of light snow is translating east. The models
suggest a slight southward shift in the frontogenesis supporting the
snow which is expected to move through nrn Nebraska today and
tonight affecting areas along and north of highway 1. An inch or
less accumulation is expected.

The SREF then indicates wave after wave of midlevel frontogenesis
lifting north toward the SD border Thursday and beyond. The GFS
suggests a continuation of light snow Thursday across nrn Nebraska
which should continue to shift south toward Interstate 80 Thursday.
The predicted total snowfall today through Thursday is a dusting
along the Interstate to 2 inches across nrn Nebraska. The GFS
suggest to totals of 2 to 3 inches across the north so later
forecasts might feature higher totals.

It appears wrn and ncntl Nebraska will be locked in arctic drape
through Thursday with easterly winds and occasional weak surges of
north winds and colder temperatures. Tonight's model runs are split
on holding temperatures at h850 fairly steady around -15C or
continuing to cool them to -20C. Since the ECM, NAM and SREF hold
them steady near -15C, the temperature forecast does not allow
double digit subzero low temperatures at night. Highs in the single
digits to around 12F are in place with lows in the single digits
above and below zero.

The models are in good agreement increasing wind speeds tonight
suggesting speeds of 7 to 10 mph will develop. This should produce
periods of -20F wind chill readings along and west of highway 83.
Readings near -15F are in place east of highway 83.

.LONG TERM...(Thursday night through Tuesday)
Issued at 334 AM CST Wed Feb 10 2021

Snow chances increase significantly Friday and Friday night as
the mob front shifts south through srn Nebraska. Precipitable
water between 0.25 and 0.30 inches is high considering the very
cold air mass. In fact, the models soundings in the GFS and NAM
show deep saturation with mean RH between 80 and 95 percent in all
models. The QPF forecast provided by WPC is very close to the
model blend across nrn Nebraska but only about 50 percent of the
model blend across srn Nebraska. Thus there is the potential for
greater snowfall along and south of Interstate 80. The official
snow forecast Thursday night through Friday night adds an
additional 2 to 5 inches of snowfall with locally higher amounts.
A winter weather advisory will likely be issued for the snow
Friday with later forecasts.

Otherwise, the models are slightly slower building a 1045-1050mb
polar high pressure system into the cntl and nrn Plains. They now
suggest the high will move through the upper Missouri basin this
weekend and be located over the upper Midwest Monday morning- a more
easterly trajectory. Thus the low temperature forecast is uncertain
in regard to when the prime radiational cooling event will occur.
The models are in very good agreement drying out the atmosphere
Saturday night which could result in a period of strong radiational
cooling if skies clear. This dry air will remain in place Sunday
night also. Lows in the -10F to -20F range are in place for both
nights and these nights will have the best potential to meet wind
chill warning criteria.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 535 AM CST Wed Feb 10 2021

MVFR to IFR conditions will be expected over the next 24 hours.
Snow will be possible this evening into the overnight across
portions of the northern Sandhills into north central Nebraska,
including KVTN terminal. Visibilities will be reduced to around 3
miles or possible less at times. Winds will remain light, mostly
out of the east southeast.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon CST /11 AM MST/ Monday for
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Gomez
Hazardous weather outlook, Feb 10, 3:30 AM MST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
430 AM CST Wed Feb 10 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-111030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
430 AM CST Wed Feb 10 2021 /330 AM MST Wed Feb 10 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Wind chill values will drop as low as 20 below zero or colder
tonight. Light snowfall is possible across portions of the
northern Sandhills into north central Nebraska this evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Frigid temperatures will continue through the weekend. Wind chill
values around 20 below zero are expected Thursday and Friday
morning. Even colder temperatures may be possible Friday night
through Monday morning as confidence is increasing in record
breaking temperatures. There is a potential for wind chills of 30
degrees below zero or colder Friday night through Monday morning.

Snow chances continue Thursday through Saturday morning with
accumulating snowfall expected, with greatest accumulations across
the Sandhills.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Areal Flood Advisories in Nebraska, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.